Log in
Thyroid UK
91,851 members106,116 posts

Would I be okay if my Specialist didn’t prescribe me medication for Hashimoto?

Well my TSH was 5.81and I asked my Specialist if she was going to prescribe me medication for being Hypo and she said no cause it could turn on me. I was diagnosed in 2016 Of August as having Graves and Hashimoto. I have been off of Methamizole for a little over a month and been hypo for I believe now 2 months and the Specialist wants me to go for blood work for TSH in a month. The only medication I’m taking right now is for high blood pressure and I believe it’s cause is by being hypo. Does anyone have any advise or comments of me being without medication for being Hypo or is that the normal for a Specialist to do? Thank you.

12 Replies
oldestnewest

If you were in another country, people are diagnosed as hypo if TSH goes above 3+ with symptoms. This from TUK:

thyroiduk.org.uk/tuk/testin...

It is very unfortunate that endocrinologists/doctors have no clue about clinical symptoms and am sure you can tick off more than a few.

thyroiduk.org.uk/tuk/about_...

thyroiduk.org.uk/tuk/about_...

thyroiduk.org.uk/tuk/about_...

I am not medically qualified but suppose her reluctance may be that you had Graves and now hypo. However, Dr Toft who is physician to the Queen when in Scotland states that if thyroid antibodies are present we should be prescribed. Email Dionne at TUK for a copy of his Pulse Online article which states we should be prescribed:-

tukadmin@thyroiduk.org

1 like
Reply

Thanks a lot for the information. And yes I have a lot of these symptoms as describe on the information you sent. I feel as tho I’m in limbo now as I have no option at all, and I don’t want to settle at where I’m at due to my health even starting to get or go downhill, that’s why it’s best to understand by reading and getting to know what we’re dealing with, and how to treat it.

1 like
Reply

Hi again i am in the same situation as you sara i was diagnosed with hashis first but on carbi for hyper and then had graves-ive been told whilst on my carbs there will be no levo introduced-even when i hit hypo with a higher tsh and low frees endo would not prescribe. I think you need to start being more firm with your specialist has she is taking your money and laughing!!!

1 like
Reply

And how are you feeling? I hope you are fine and it has not effected you. Have you seen another Specialist?

Reply

I had been feeling good but the lastc10 days i have taken a dip in symptons as i am still overmedicated on 2.5 mgs but i see my 3rd new specialist this tuesday, the last 2 would not even acknowledge my hashis-idiots!! You need to ditch this money grabbing specialist.xx

Reply

Suggest your endo actually suffers what your suffering then she might treat her patients with more consideration and respect

2 likes
Reply

Turns on you in what way? Is it going to jump up and bite you? I don't think she knows what she's talking about.

3 likes
Reply

Lol Greygoose that’s just the way she told me. I’m wondering now if some of these Doctors like to have their patients sick. Well I know I have both Graves and Hashimoto but if I’m hypo is she waiting to see if I don’t go hyper anymore so that she could then prescribe me medication for it. Can’t she find out to see if Graves went into remission? Or is that why she said it could turn on me if she prescribed me medication for Hypo? That Graves will surface? How do I even get better then? Just crazy.

Reply

I don't know if the Grave's will resurface - there's always that possibility - but I've never heard that levo caused it. Certainly levo can't make you hyper, or even over-medicated if it's carefully controlled. I wonder if she just doesn't want to be bothered with the frequent blood testing.

1 like
Reply

But without Levo wouldn’t I get sick then? Yes it could be that she doesn’t want to bother with all that blood work, even tho I go every two weeks for my TSH Blood work. Been looking for another Specialist but they all have bad reviews.

Reply

That's rather difficult to say, as you have both Grave's and Hash's. But, if you go every two weeks, she ought to take the risk and try giving you some levo, see what it does. It's all trial and error, anyway.

Reply

Im in the same position i have hashi symptons and still stuck on carbi-ok its only a small amount but i hope when im off carbi in around 3 months that i can take levo, i will push it till i get what i want.😊😊

1 like
Reply

You may also like...